MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 GLENOSPHERE 40+8; SHOULDER IMPLANT - GLENOSPHERE

DEPUY IRELAND - 3015516266 GLENOSPHERE 40+8; SHOULDER IMPLANT - GLENOSPHERE
Catalog Number 550540008
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: according to the information received, ¿it was reported that the 20 star driver tip broke off while inserting metaglene could not retrieve and lodged into set screw head.Ended up pulling metaglene implant off while in the process inserter tip cold welded into glenosphere.Had to implant new glenosphere.No surgical delay.¿ the device associated with this report was returned to depuy synthes for evaluation.Visual examination of the device confirmed that the glenosphere extractor tip is jammed inside the glenosphere 40+8.Additionally, the inner threads of the glenosphere appear to be stripped and a small fragment of the taper has broken off most likely due to extraction process.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces such as excessive force or off axis threading of the device.The overall complaint was confirmed as the observed condition of the glenosphere 40+8 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6: component code: appropriate term/code not available (g07002) used to capture no findings available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the 20 star driver tip broke off while inserting metaglene could not retrieve and lodged into set screw head.Ended up pulling metaglene implant off while in the process inserter tip cold welded into glenosphere.Had to implant new glenosphere.No surgical delay.

Brand Name
GLENOSPHERE 40+8
Common Device Name
SHOULDER IMPLANT - GLENOSPHERE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17652537
Report Number1818910-2023-17892
Device Sequence Number6314264
Product Code PHX
UDI-Device Identifier10603295547174
UDI-Public10603295547174
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K212737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number550540008
Device Lot Number333397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2023
Initial Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age71 YR
Patient SexMale